Reversible emetine-induced myopathy with ECG abnormalities: a toxic myopathy

Détails

ID Serval
serval:BIB_C5693AF980A0
Type
Article: article d'un périodique ou d'un magazine.
Sous-type
Etude de cas (case report): rapporte une observation et la commente brièvement.
Collection
Publications
Titre
Reversible emetine-induced myopathy with ECG abnormalities: a toxic myopathy
Périodique
Journal of Neurology
Auteur(s)
Kuntzer  T., Bogousslavsky  J., Deruaz  J. P., Janzer  R., Regli  F.
ISSN
0340-5354 (Print)
Statut éditorial
Publié
Date de publication
05/1989
Peer-reviewed
Oui
Volume
236
Numéro
4
Pages
246-8
Notes
Case Reports Journal Article --- Old month value: May
Résumé
A young anorexic woman is described with a history of progressive muscle weakness following chronic ingestion of syrup of ipecac that was used in an attempt at weight control. Electrocardiogram (ECG) showed T-wave inversion in all leads and prolongation of the Q-T interval. Electromyography was abnormal. Muscle biopsy revealed a randomized, generalized, predominantly type-2 fibre atrophy and structural alterations in oxidative enzyme stains, such as targetoid and moth-eaten fibres. A few necrotic cells were actively phagocytosed. Electron microscopy revealed severe sarcomeric abnormalities with Z-line streaming, myofibrillar disorganization and increased lysosomal activity. After discontinuation of ipecac syrup, the patient noted a gradual improvement in her condition. The ECG became normal. Emetine and related drug-induced myopathies are uncommon but are of experimental interest because of their effects on mitochondria and the light they shed on autophagic mechanisms in muscle.
Mots-clé
Adult Cardiomyopathies/chemically induced Electrocardiography Emetine/*toxicity Female Humans Microscopy, Electron Muscles/ultrastructure Neuromuscular Diseases/*chemically induced Time Factors
Pubmed
Web of science
Création de la notice
25/01/2008 13:43
Dernière modification de la notice
03/03/2018 21:15
Données d'usage